Abstract

Equations describing mass transfer in haemodialysers are discussed and applied to the haemofiltration process. Solutions are obtained in quadratures. In one case, the integral may be performed explicity to give a regular solutions, in spite of the singularity in the equations. A comparison with an approximate description of a haemofilter obtained by neglecting the filtrate flow along the membrane is given, and analytical expressions are derived in the case of low ultrafiltration flows. It is shown that a simple one-dimensional theroy is often sufficient in a determination of the parameters important in clinical applications of haemofilters.

LanguageEnglish
Pages59-68
Number of pages10
JournalMathematical Medicine and Biology - A Journal of the Ima
Volume4
Issue number1
DOIs
StatusPublished - 1987

Fingerprint

Hemodialyzers
Artificial Kidneys
Hemofiltration
Ultrafiltration
Mass transfer
Membranes
Regular Solution
Mass Transfer
ultrafiltration
Quadrature
mass transfer
Membrane
Singularity
Sufficient
membrane

Cite this

One-dimensional theory of haemofilters. / Britton, N. F.; Waniewski, J.

In: Mathematical Medicine and Biology - A Journal of the Ima, Vol. 4, No. 1, 1987, p. 59-68.

Research output: Contribution to journalArticle

@article{d27824a78e644126828e07534231d9b9,
title = "One-dimensional theory of haemofilters",
abstract = "Equations describing mass transfer in haemodialysers are discussed and applied to the haemofiltration process. Solutions are obtained in quadratures. In one case, the integral may be performed explicity to give a regular solutions, in spite of the singularity in the equations. A comparison with an approximate description of a haemofilter obtained by neglecting the filtrate flow along the membrane is given, and analytical expressions are derived in the case of low ultrafiltration flows. It is shown that a simple one-dimensional theroy is often sufficient in a determination of the parameters important in clinical applications of haemofilters.",
author = "Britton, {N. F.} and J. Waniewski",
year = "1987",
doi = "10.1093/imammb/4.1.59",
language = "English",
volume = "4",
pages = "59--68",
journal = "Mathematical Medicine and Biology - A Journal of the Ima",
issn = "1477-8599",
publisher = "Oxford University Press",
number = "1",

}

TY - JOUR

T1 - One-dimensional theory of haemofilters

AU - Britton,N. F.

AU - Waniewski,J.

PY - 1987

Y1 - 1987

N2 - Equations describing mass transfer in haemodialysers are discussed and applied to the haemofiltration process. Solutions are obtained in quadratures. In one case, the integral may be performed explicity to give a regular solutions, in spite of the singularity in the equations. A comparison with an approximate description of a haemofilter obtained by neglecting the filtrate flow along the membrane is given, and analytical expressions are derived in the case of low ultrafiltration flows. It is shown that a simple one-dimensional theroy is often sufficient in a determination of the parameters important in clinical applications of haemofilters.

AB - Equations describing mass transfer in haemodialysers are discussed and applied to the haemofiltration process. Solutions are obtained in quadratures. In one case, the integral may be performed explicity to give a regular solutions, in spite of the singularity in the equations. A comparison with an approximate description of a haemofilter obtained by neglecting the filtrate flow along the membrane is given, and analytical expressions are derived in the case of low ultrafiltration flows. It is shown that a simple one-dimensional theroy is often sufficient in a determination of the parameters important in clinical applications of haemofilters.

UR - http://www.scopus.com/inward/record.url?scp=32644470929&partnerID=8YFLogxK

UR - http://dx.doi.org/10.1093/imammb/4.1.59

U2 - 10.1093/imammb/4.1.59

DO - 10.1093/imammb/4.1.59

M3 - Article

VL - 4

SP - 59

EP - 68

JO - Mathematical Medicine and Biology - A Journal of the Ima

T2 - Mathematical Medicine and Biology - A Journal of the Ima

JF - Mathematical Medicine and Biology - A Journal of the Ima

SN - 1477-8599

IS - 1

ER -